Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 77, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 6, 2008, 5:40 PM CDT for Crane County, Upton County, Texas. It was in force for 65 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2008, 5:40 PM CDT (22:40 UTC)
- Expired
- May 6, 2008, 6:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Crane County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 63 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 5:49 PM CDT | HAIL 1 | 1 Sw Crane, TX | TIME ESTIMATED |
| May 6, 6:00 PM CDT | HAIL 1.75 | Crane, TX | |
| May 6, 6:05 PM CDT | HAIL 1.75 | Crane, TX | |
| May 6, 6:30 PM CDT | HAIL 1.75 | Crane, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 3:26 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1418 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 9.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 062240 SVRMAF TXC103-461-062345- /O.NEW.KMAF.SV.W.0077.080506T2240Z-080506T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 540 PM CDT TUE MAY 6 2008 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CRANE COUNTY IN WEST TEXAS... WESTERN UPTON COUNTY IN WEST TEXAS... * UNTIL 645 PM CDT * AT 535 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING TENNIS BALL SIZE HAIL... AN DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CORDONA LAKE...OR 8 MILES WEST OF CRANE...MOVING EAST AT 29 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... CRANE... KING MOUNTAIN... U.S. HIGHWAY 385 SOUTH OF CRANE... DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. LAT...LON 3152 10194 3109 10202 3130 10259 3146 10253 TIME...MOT...LOC 2238Z 276DEG 25KT 3135 10245 $$
2 follow-up statements
000 WWUS54 KMAF 062256 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 556 PM CDT TUE MAY 6 2008 TXC103-461-062345- /O.CON.KMAF.SV.W.0077.000000T0000Z-080506T2345Z/ CRANE TX-UPTON TX- 556 PM CDT TUE MAY 6 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR WESTERN UPTON AND CENTRAL CRANE COUNTIES... AT 540 PM CDT...THE PUBLIC REPORTED QUARTER SIZE HAIL 2 MILES SOUTH OF CRANE. AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING TENNIS BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CRANE...MOVING EAST AT 29 MPH. LARGE HAIL TO THE SIZE OF TENNIS BALLS WILL BE POSSIBLE IN THE CITY OF CRANE. SEEK SAFE SHELTER IMMEDIATELY A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. LAT...LON 3152 10194 3109 10202 3130 10259 3146 10253 TIME...MOT...LOC 2255Z 276DEG 25KT 3134 10231 $$
000 WWUS54 KMAF 062344 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 644 PM CDT TUE MAY 6 2008 TXC103-461-062355- /O.EXP.KMAF.SV.W.0077.000000T0000Z-080506T2345Z/ CRANE TX-UPTON TX- 644 PM CDT TUE MAY 6 2008 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN UPTON AND CENTRAL CRANE COUNTIES HAS EXPIRED... AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING WAS ALLOWED TO EXPIRE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING FOR WEST TEXAS. LAT...LON 3152 10194 3109 10202 3130 10259 3146 10253 TIME...MOT...LOC 2345Z 276DEG 25KT 3130 10191 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:44 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, May 6, 2:44 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
244 PM CDT TUE MAY 6 2008
.SHORT TERM DISCUSSION...
ISOLATED CONVECTION HAS INITIATED ALONG THE DRYLINE OVER
NORTHWESTERN PECOS COUNTY THIS AFTERNOON. THIS IS MOST LIKELY THE
FIRST SIGNS OF A SHORTWAVE TROUGH APPROACHING THE AREA AHEAD OF
THE MAIN SOUTHERN STREAM UPPER LOW EXITING THE NORTHERN BAJA
PENINSULA. VISIBLE IMAGERY SHOWED THE DEEPEST CU DEVELOPMENT FROM
WESTERN PECOS COUNTY...SOUTH TO NORTHERN BREWSTER COUNTY.
ADDITIONAL DEVELOPMENT WILL BE LIKELY LATER IN THE AFTERNOON AND
EVENING HOURS AS THE UPPER LEVEL SUPPORT ENHANCES HEIGHT FALLS
OVER THE REGION. MODEL GUIDANCE WAS TOO FAR EAST WITH THE DRYLINE
ON PREVIOUS RUNS. THEREFORE...HAVE INCREASED POPS NEAR THE
AFOREMENTIONED CONVERGENCE LINE FOR THIS AFTERNOON AND PUSHED POP
LINES SLIGHTLY BACK TO THE WEST FOR THE OVERNIGHT HOURS. INITIAL
CONVECTION SHOULD BE DISCRETE CELLS BECOMING MULITCELL LINEAR AS
MORE BROADSCALE LIFT APPROACHES THE REGION TONIGHT ACTIVATING THE
DRYLINE ACROSS THE TRANSPECOS REGION.
.LONG TERM...
OVERNIGHT CONVECTION WILL MOVE EAST OF THE AREA BY TOMORROW
MORNING. SOME LINGERING CONVECTION WILL BE POSSIBLE ACROSS THE
NORTHEASTERN BASIN BUT MUCH DRIER AIR WILL MOVE ACROSS THE BASIN
TOMORROW THANKS TO WESTERLY FLOW AS THE UPPER LOW MOVES ACROSS
WEST TEXAS. WINDS WILL GUST ONCE AGAIN IN THE PASS...BUT EXPECT
STRONG WINDS IN THE DAVIS MOUNTAINS WITH PERHAPS ADVISORY CRITERIA
WINDS ACROSS THE VAN HORN CORRIDOR WITH A TIGHT PRESSURE GRADIENT
SETTING UP IN THE WAKE OF THE LOW. A WEAK COLD FRONT WILL MOVE IN
BEHIND THE LOW EARLY THURSDAY BUT WILL STALL OUT IN THE TRANSPECOS
VALLEY BEFORE LIFTING NORTH THURSDAY AFTERNOON.
GENERALLY ZONAL FLOW WILL PREVAIL THE REMAINDER OF THE FORECAST
PERIOD...HOWEVER WEAK S/W TROFS MOVING THROUGH ON SUNDAY AND
TUESDAY WILL BRING A COUPLE OF WEAK FRONTS INTO WEST TEXAS.
UNFORTUNATELY THE UPPER DYNAMICS OF THESE SYSTEMS WILL BE TOO FAR
REMOVED FROM THE AREA TO BRING ANY DECENT CHANCE FOR PRECIPITATION.
HENNIG
&&
.FIRE WEATHER...
A RED FLAG WARNING WILL CONTINUE FROM THE GUADALUPE MOUNTAINS AND
SOUTHEAST NEW MEXICO PLAINS...SOUTH ACROSS THE UPPER TRANS
PECOS...VAN HORN AREA...DAVIS MOUNTAINS AND MARFA PLATEAU UNTIL 10
PM CDT. THIS AS SOUTH TO SOUTHWEST WINDS OF 20 MPH OR GREATER WILL
COINCIDE WITH RH/S OF 15 PERCENT OR LOWER DURING THIS TIME.
ISOLATED DRY LIGHTNING STRIKES WILL ALSO BE POSSIBLE...ESPECIALLY
OVER THE DAVIS AND GLASS MOUNTAINS THIS AFTERNOON. SOUTHEAST WINDS
OF 20 MPH OR GREATER WILL PREVAIL OVER THE PERMIAN BASIN AND LOWER
TRANS PECOS INTO THIS EVENING...BUT MINIMUM AFTERNOON RH/S WILL
REMAIN ABOVE 15 PERCENT IN THESE AREAS.
THUNDERSTORMS WILL DEVELOP OVER THE STOCKTON PLATEAU AND TRANS PECOS
THIS AFTERNOON...THEN BECOME MORE WIDESPREAD OVER THE AREA THROUGH
THIS EVENING. ANY OF THESE STORMS COULD PRODUCE GUSTY WINDS NEAR 60
MPH...IN ADDITION TO LARGE HAIL...ISOLATED TORNADOES AND LOCALLY
HEAVY RAINFALL. A COLD FRONT WILL PUSH EASTWARD INTO THE AREA
TONIGHT...THEN MOVE INTO CENTRAL TEXAS BY WEDNESDAY MORNING.
INITIALLY MOISTURE WILL BE VERY HIGH OVER THE SOUTHEAST NEW MEXICO
PLAINS AND MOST OF WEST TEXAS THIS EVENING...BUT DRIER AIR WILL MOVE
INTO THE AREA ON SOUTHWEST TO WEST WINDS OVERNIGHT. RH/S WILL END
UP BEING POOR MOST LOCATIONS BY DAYBREAK WEDNESDAY.
WEST WINDS WILL INCREASE AREAWIDE WEDNESDAY...WHILE RH/S DROP TO 10
TO 15 PERCENT. SINCE FIRE DANGER WILL BE HIGH TO VERY HIGH...A
RED FLAG WARNING WILL BE IN EFFECT FOR THE ENTIRE AREA FROM 10 AM
CDT UNTIL 7 PM CDT. RECOVERY WEDNESDAY NIGHT WILL BE POOR ALONG AND
SOUTH OF THE PECOS RIVER...WITH FAIR TO GOOD TO THE NORTH OF THE
PECOS. CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR AGAIN THURSDAY
AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 63 85 58 90 / 60 10 10 0
CARLSBAD NM 59 87 57 94 / 30 10 0 0
DRYDEN TX 64 93 61 96 / 40 10 0 0
FORT STOCKTON TX 61 87 61 94 / 40 10 0 0
GUADALUPE PASS TX 55 81 58 86 / 20 10 0 0
HOBBS NM 59 86 53 93 / 40 10 0 0
MARFA TX 50 81 46 86 / 30 10 0 0
MIDLAND INTL AIRPORT TX 63 86 58 93 / 50 10 0 0
ODESSA TX 63 86 60 94 / 50 10 0 0
WINK TX 64 92 59 98 / 40 10 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 9 AM TO 6 PM MDT WEDNESDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM 6 AM TO 8 PM MDT WEDNESDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM
MDT/ WEDNESDAY FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND
AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING FROM 7 AM CDT /6 AM MDT/ TO 9 PM CDT /8 PM
MDT/ WEDNESDAY FOR THE FOLLOWING ZONES...DAVIS/APACHE
MOUNTAINS AREA...GUADALUPE MOUNTAINS.
RED FLAG WARNING FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 10
PM CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...
LOVING...MARFA PLATEAU...REEVES COUNTY AND UPPER TRANS
PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR.
&&
67/10Hazardous weather outlook, May 6, 2:07 PM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 207 PM CDT TUE MAY 6 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-071915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 207 PM CDT TUE MAY 6 2008 /107 PM MDT TUE MAY 6 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM THE SOUTHEAST NEW MEXICO PLAINS...SOUTH ACROSS THE UPPER TRANS PECOS... WESTERN PERMIAN BASIN...STOCKTON PLATEAU...DAVIS AND GLASS MOUNTAINS AND INTO THE BIG BEND REGION AND LOWER TRANS PECOS. SOME OF THESE STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS...ALONG WITH AN ISOLATED TORNADO OR TWO. HEAVY RAINFALL WILL ALSO BE A THREAT WITH THESE STORMS. THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD OVER SOUTHEAST NEW MEXICO AND WEST TEXAS THIS EVENING. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND ISOLATED TORNADOES. LOW RELATIVE HUMIDITY AND GUSTY SOUTH TO SOUTHWEST WINDS WILL COMBINE WITH HIGH FIRE DANGER TO PRODUCE CONDITIONS FAVORABLE FOR FIRE GROWTH AND SPREAD FROM THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS...SOUTH THROUGH THE VAN HORN AREA...DAVIS MOUNTAINS AND MARFA PLATEAU. A RED FLAG WARNING REMAINS IN EFFECT FOR THESE AREAS UNTIL 10 PM CDT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY WEST WINDS WILL AFFECT SOUTHEAST NEW MEXICO AND WEST TEXAS WEDNESDAY. A HIGH WIND WARNING HAS BEEN ISSUED FOR THE GUADALUPE AND DAVIS MOUNTAINS...WHERE WIND SPEEDS OF 40 TO 50 MPH...AND GUSTS NEAR 70 MPH ARE EXPECTED. DRIER AIR WILL OVERSPREAD THE REGION WEDNESDAY ON THE GUSTY WEST WINDS. SINCE RELATIVE HUMIDITY VALUES WILL DROP TO 10 TO 15 PERCENT AND FIRE DANGER WILL BE HIGH AREAWIDE WEDNESDAY...A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION LIKELY THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 6, 4:55 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 455 PM CDT TUE MAY 6 2008 TXZ081-062230- BIG BEND AREA- 455 PM CDT TUE MAY 6 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL AND NORTHERN BREWSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED EAST OF PERSIMMON GAP AT 455 PM CDT...MOVING NORTHEAST AT 30 MPH. THIS STORM IS LIKELY PRODUCING UP TO MARBLE SIZED HAIL AND WIND GUSTS IN EXCESS OF 40 MPH. ANOTHER STRONG STORM WAS NORTHEAST OF ALPINE JUST SOUTH OF HOVEY...MOVING NORTHEAST AT 30 MPH. THIS STORM WAS ALSO NEAR SEVERE LIMITS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. 05
Local storm report, May 6, 5:05 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
505 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 15 N ANDREWS 32.54N 102.55W
05/06/2008 E1.75 INCH GAINES TX TRAINED SPOTTER
&&
CDANIELSLocal storm report, May 6, 5:21 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
521 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL GRANDFALLS 31.34N 102.85W
05/06/2008 E0.88 INCH WARD TX FIRE DEPT/RESCUE
&&
CDANIELSLocal storm report, May 6, 5:26 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
526 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL GRANDFALLS 31.34N 102.85W
05/06/2008 E1.00 INCH WARD TX TRAINED SPOTTER
ALLSUPS IN GRANDFALLS REPORTED QUARTER SIZED HAIL.
&&
CDANIELSLocal storm report, May 6, 5:28 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
528 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL 3 SE GRANDFALLS 31.31N 102.82W
05/06/2008 E1.75 INCH WARD TX PUBLIC
GOLFBALL SIZED HAIL AND ROTATING WALL CLOUD REPORTED JUST
TO THE SE OF GRANDFALLS.
&&
CDANIELSSpecial weather statement, May 6, 5:34 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 534 PM CDT TUE MAY 6 2008 TXZ075-062300- PECOS- 534 PM CDT TUE MAY 6 2008 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS COUNTY. AN INTENSIFYING THUNDERSTORM WAS LOCATED 5 MILES WEST OF FORT STOCKTON AT 534 PM CDT...MOVING NORTHEAST AT 49 MPH. THIS STORM IS CAPABLE OF MARBLE SIZED HAIL...WIND GUSTS IN EXCESS OF 40 MPH AND DANGEROUS LIGHTNING. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. 05
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 9:44 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 61 min |
| May 5, 11:11 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 64 min |
| May 5, 11:47 PM CDT | Areal Flood Advisory | MAF | Crane | 153 days |
| May 6, 12:17 AM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 21 min |
| May 6, 2:19 AM CDT | Areal Flood Advisory | MAF | Gaines, Midland | 153 days |
| May 6, 7:33 AM CDT | Red Flag Warning | MAF | Loving | 14 hr |
| May 6, 2:57 PM CDT | High Wind Warning | MAF | 30 hr | |
| May 6, 3:16 PM CDT | Red Flag Warning | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 28 hr |
| May 6, 4:22 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 53 min |
| May 6, 4:43 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Reeves, Ward | 62 min |
| May 6, 4:57 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 48 min |
| May 6, 5:06 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 54 min |
| May 6, 5:10 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 35 min |
| May 6, 5:14 PM CDT | Tornado Warning | MAF | Crane, Pecos | 31 min |
| May 6, 5:19 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 26 min |
| May 6, 5:49 PM CDT | Tornado Warning | MAF | Crane, Upton | 26 min |
| May 6, 5:55 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 35 min |
| May 6, 5:57 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 33 min |
| May 6, 6:16 PM CDT | Tornado Warning | MAF | Upton | 29 min |
| May 6, 6:22 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector | 27 min |
| May 6, 6:26 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 22 min |
| May 6, 6:39 PM CDT | Severe Thunderstorm Warning | MAF | Reeves, Ward | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.